Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Feb 2, 2021, 3:30 AM PST. It took effect at Feb 3, 2021, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2021, 3:30 AM PST (11:30 UTC)
- In effect from
- Feb 3, 2021, 10:00 AM PST
- Expired
- Feb 3, 2021, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
825 WWUS75 KVEF 021130 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 330 AM PST Tue Feb 2 2021 CAZ519-NVZ019-031200- /O.NEW.KVEF.WI.Y.0005.210203T1200Z-210204T0000Z/ Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon- Including Aspendell, Whitney Portal, The Town Of Mt Charleston, and Red Rock Canyon 330 AM PST Tue Feb 2 2021 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In Nevada, Spring Mountains-Red Rock Canyon. In California, Eastern Sierra Slopes. * WHEN...From 4 AM to 4 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-CAZ523-524-NVZ020-022-031200- /O.NEW.KVEF.WI.Y.0005.210203T1800Z-210204T0300Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 330 AM PST Tue Feb 2 2021 /430 AM MST Tue Feb 2 2021/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-031200- /O.NEW.KVEF.LW.Y.0005.210203T1800Z-210204T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 330 AM PST Tue Feb 2 2021 /430 AM MST Tue Feb 2 2021/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ WEDNESDAY... * WHAT...Southwest winds around 25 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...From 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ Wednesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The strongest winds will likely be on Lake Mead, resulting in 2 to 3 foot waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
552 WWUS75 KVEF 022151 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 151 PM PST Tue Feb 2 2021 CAZ519-NVZ019-031200- /O.CON.KVEF.WI.Y.0005.210203T1200Z-210204T0000Z/ Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon- Including Aspendell, Whitney Portal, The Town Of Mt Charleston, and Red Rock Canyon 151 PM PST Tue Feb 2 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In Nevada, Spring Mountains-Red Rock Canyon. In California, Eastern Sierra Slopes. * WHEN...From 4 AM to 4 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-CAZ523-524-NVZ020-022-031200- /O.CON.KVEF.WI.Y.0005.210203T1800Z-210204T0300Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 151 PM PST Tue Feb 2 2021 /251 PM MST Tue Feb 2 2021/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-031200- /O.CON.KVEF.LW.Y.0005.210203T1800Z-210204T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 151 PM PST Tue Feb 2 2021 /251 PM MST Tue Feb 2 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. * WHEN...From 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ Wednesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The strongest winds will likely be on Lake Mead, resulting in 2 to 3 foot waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
641 WWUS75 KVEF 031141 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 341 AM PST Wed Feb 3 2021 CAZ519-NVZ019-031800- /O.CON.KVEF.WI.Y.0005.210203T1200Z-210204T0000Z/ Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon- Including Aspendell, Whitney Portal, The Town Of Mt Charleston, and Red Rock Canyon 341 AM PST Wed Feb 3 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60-65 mph expected. * WHERE...In Nevada, Spring Mountains-Red Rock Canyon. In California, Eastern Sierra Slopes. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-CAZ523-524-NVZ020-022-031800- /O.CON.KVEF.WI.Y.0005.210203T1800Z-210204T0300Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 341 AM PST Wed Feb 3 2021 /441 AM MST Wed Feb 3 2021/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM PST /11 AM MST/ this morning to 7 PM PST /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-031800- /O.CON.KVEF.LW.Y.0005.210203T1800Z-210204T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 341 AM PST Wed Feb 3 2021 /441 AM MST Wed Feb 3 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... * WHAT...Southwest winds to 25 mph with gusts up to 40 mph expected. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. * WHEN...From 10 AM PST /11 AM MST/ this morning to 7 PM PST /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The strongest winds will likely be on Lake Mead, resulting in 2 to 3 foot waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
463 WWUS75 KVEF 031739 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 939 AM PST Wed Feb 3 2021 AZZ001-003-CAZ523-524-NVZ020-022-040300- /O.CON.KVEF.WI.Y.0005.210203T1800Z-210204T0300Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 939 AM PST Wed Feb 3 2021 /1039 AM MST Wed Feb 3 2021/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 7 PM PST /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ519-NVZ019-040000- /O.CON.KVEF.WI.Y.0005.000000T0000Z-210204T0000Z/ Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon- Including Aspendell, Whitney Portal, The Town Of Mt Charleston, and Red Rock Canyon 939 AM PST Wed Feb 3 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 to 70 mph. * WHERE...In Nevada, Spring Mountains-Red Rock Canyon. In California, Eastern Sierra Slopes. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-040300- /O.CON.KVEF.LW.Y.0005.210203T1800Z-210204T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 939 AM PST Wed Feb 3 2021 /1039 AM MST Wed Feb 3 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. * WHEN...Until 7 PM PST /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The strongest winds will likely be on Lake Mead, resulting in 2 to 3 foot waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
614 WWUS75 KVEF 032358 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 358 PM PST Wed Feb 3 2021 CAZ519-NVZ019-040100- /O.EXP.KVEF.WI.Y.0005.000000T0000Z-210204T0000Z/ Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon- Including Aspendell, Whitney Portal, The Town Of Mt Charleston, and Red Rock Canyon 358 PM PST Wed Feb 3 2021 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... The Wind Advisory for the Eastern Sierra Slopes and the Spring Mountains will be allowed to expire at 4 PM PST this afternoon. The strongest winds associated with this system have shifted south and will primarily impact the Mojave Desert. Isolated gusts can be expected through sunset in the higher elevations, but should be mostly subsided. $$ AZZ001-003-CAZ523-524-NVZ020-022-040300- /O.CON.KVEF.WI.Y.0005.000000T0000Z-210204T0300Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 358 PM PST Wed Feb 3 2021 /458 PM MST Wed Feb 3 2021/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 7 PM PST /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong could make driving difficult, especially for motorcycles, high profile vehicles, trailers, and campers. * ADDITIONAL DETAILS...Tree limbs could be blown down and a few power outages may result. Winds could create areas of blowing dust or sand, resulting in briefly lowered visibilities. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-040300- /O.CON.KVEF.LW.Y.0005.000000T0000Z-210204T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 358 PM PST Wed Feb 3 2021 /458 PM MST Wed Feb 3 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. * WHEN...Until 7 PM PST /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The strongest winds will likely be on Lake Mead, resulting in 2 to 3 foot waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
838 WWUS75 KVEF 040250 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 650 PM PST Wed Feb 3 2021 AZZ001-003-CAZ523-524-NVZ020-022-040400- /O.EXP.KVEF.WI.Y.0005.000000T0000Z-210204T0300Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 650 PM PST Wed Feb 3 2021 /750 PM MST Wed Feb 3 2021/ ...WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING... Gusty winds have diminished across the Mojave Desert, though isolated gusts possible over the next few hours. As such, the Wind Advisory has been allowed to expire. $$ AZZ036-NVZ021-040400- /O.EXP.KVEF.LW.Y.0005.000000T0000Z-210204T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 650 PM PST Wed Feb 3 2021 /750 PM MST Wed Feb 3 2021/ ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING... Gusty winds have diminished over area lakes. As such, the Lake Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 1, 8:41 PM PST, 6 hours 49 minutes earlier.
Area forecast discussion, Feb 1, 8:41 PM PST, 6 hours 49 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 841 PM PST Mon Feb 1 2021 .SYNOPSIS...Subtropical moisture resulted in mostly cloudy skies across the forecast area. Light showers and virga possible south and east of Interstate 15 this afternoon. Another system will drop down the Western CONUS this week, but is increasingly looking like a wind maker as opposed to a rain maker. Enhanced westerly winds expected Wednesday and northerly winds expected Thursday with temperatures rebounding back to seasonal averages for the weekend. && .UPDATE... Light radar returns continue to stream across areas primarily south of I-40 in Mohave and San Bernardino County this evening. Most areas did not see any rain on the the ground today but the southern half of Mohave County was able to eek out a few hundredths fo an inch over the last six hours. A wide swath of dense cloud cover also accompanied this subtropical moisture surge and should slowly shift eastward along with any straggling showers over the next few hours. Lows tonight will be a few degrees cooler than yesterday even though today's highs were warmer with the exit of the cloud cover. Made minor tweaks to the Pop/QPF for the overnight period to account for current trends. && .DISCUSSION...Today through the Weekend. Subtropical moisture resulted in mostly cloudy skies across the region today. Due to the cloud cover overnight preventing much of a cooldown, this afternoon's high temperatures have hovered right around seasonal normals. The strongest band of clouds remains south and east of I-15, where light precipitation chances remain this afternoon. Rainfall totals today will range from a trace to a hundredth of an inch, with much more in the way of measurable rainfall not expected. In many instances, rain will evaporate before it reaches the ground, called virga showers. In some instances, erratic wind gusts may result from rain-cooled air dropping all at once, but this occurrence would be very isolated, if it happens at all this afternoon. Tuesday will be the most mild day of the forecast period, with above- average temperatures, light winds and mostly sunny skies expected across the region. However, high-resolution models are beginning to pick up on the potential for downslope winds off the Spring Mountain Range Tuesday night, which I blended in with NBM in this afternoon's forecast package. Going into Wednesday, winds become the primary story as we brace for a cold frontal passage. Currently, an area of low pressure is spinning off the coast of the Pacific Northwest. The associated trough will dip down the coast with a westward trajectory into the Pacific through the day on Tuesday before eventually splitting. The trough will become a closed low, leaving the remaining split energy to push eastward across the Continental US. While the closed low spins off the Baja Coast, the remaining trough will bring with it a cold front that will push through our forecast area on Wednesday. Meanwhile, a fairly robust upper-level jet streak (+120kts at 250mb) will set up late Tuesday into Wednesday, which will help amplify pre- frontal winds across the Mojave Desert. Originally a potential rain- maker, precipitation chances will remain north of our CWA as both precipitation chances and amounts continue to dwindle with each model run. Less than a tenth of an inch of rain possible in northern Mohave and northern Inyo counties, if any, through the event. Wednesday afternoon, west-southwesterly winds will gust, approaching Wind Advisory criteria. As such, we will continue to follow forecast trends and issue if necessary. Though gusts will subside after sunset, winds will remain elevated areawide overnight into Thursday before the trough and upper-level jet streak and push out of our area. Thursday, winds will remain elevated, as northerly flow sets up aloft. Northerly winds will enhance along the southern Great Basin as well as down the Colorado River Valley. Isolated areas may reach Wind Advisory criteria, though the more likely scenario may end up being a Lake Wind Advisory, as wave heights could range from 2 to 3 feet on Lake Mohave, creating dangerous conditions for those operating small craft. Due to the cold frontal passage, high temperatures on Thursday will range 6-10 degrees cooler than Wednesday's highs. On Friday, a shortwave trough will push through the area, resulting in tightening gradients once again along the Colorado River Valley, where breezy northerly winds will set up in the afternoon. Otherwise, temperatures will begin to rebound back to seasonal averages over the weekend. There is low confidence with the long term forecast. The cut-off low that split from the trough that passed through the Desert Southwest midweek is expected to remain spinning off the Baja Coast through the remainder of the week and weekend. Models are suggesting that it will return to land late Sunday into Monday. Deterministic runs indicate that this low pressure will remain south of our area, bringing rain chances to northern Mexico and southern Arizona. However, several ECMWF Ensemble members highlight a chance for precipitation in our CWA for the start of next week. Stay tuned! && .AVIATION...For McCarran...Ceilings at or above 9000 feet will persist at the terminal through much of Tuesday. There will be a chance for ceilings to drift down below 8000 feet between about midnight and 7 AM Tuesday morning, but confidence in this is not high enough to include in the TAF. No operationally significant winds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...Clouds will slowly decrease across the region from northwest to southeast tonight and Tuesday. The best chances for ceilings low enough to obscure higher terrain will be southeast of Interstate 15 through sunrise Tuesday morning, with a few sprinkles or light showers possible as well. No operationally significant winds expected through Tuesday night. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Varian AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:30 AM PST | Wind Advisory | VEF | Clark, Nye | 40 hr |
Nearby
Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in Arizona, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.